MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-06-L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, flow remained around the device after deployment so the device was retrieved and replaced with a larger occluder.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Literature attachment: article title "risk factors associated with device embolisation or malposition during transcatheter closure of patent ductus arteriosus".
 
Event or Problem Description
The article, ¿risk factors associated with device embolisation or malposition during transcatheter closure of patent ductus arteriosus¿, was reviewed.The article presented a case study of a 1 month old patient weighing 2.8 kg with rubella.It was reported that on an unknown date, a 5-6mm amplatzer piccolo occluder was chosen for implant to treat patent ductus arteriosus (pda) that was sized 4.5 mm.During deployment, there was significant residual flow with the device and a decision was made to retrieve the device and replace with a 6-4mm non-abbott conventional duct occluder.The article concluded device embolisation complicates 4% of transcatheter duct closures, with need for surgery in one-fifth of them.Larger ducts with high pulmonary artery pressures in younger and smaller infants are more often associated with device embolisation.Tubular ducts are more prone for embolisation compared to usual conical ducts.Softer vascular plugs are often associated with embolisations.Intentional device undersizing to avoid vascular obstruction in small patients is a frequent risk factor for embolisation.Precise echocardiographic measurements, correct occluder choice, proper technique and additional care in patients with high pulmonary artery pressures are mandatory to minimise embolisations.[the primary and secondary author was kothandam sivakumar, madras medical mission, 4a dr jj nagar, mogappair, chennai 600089, india, with corresponding email drkumarsiva@hotmail.Com].

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18278606
Report Number2135147-2023-05346
Device Sequence Number5909675
Product Code MAE
UDI-Device Identifier05415067031051
UDI-Public05415067031051
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-06-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexUnknown
Patient Weight3 KG